MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC NORIAN DRILLABLE INJECT 5CC-STERILE; FILLER, CALCIUM SULFATE PREFORMED PELLETS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC NORIAN DRILLABLE INJECT 5CC-STERILE; FILLER, CALCIUM SULFATE PREFORMED PELLETS
Model Number 07.704.005S
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a tibial plateau procedure on (b)(6) 2018, when the nurse attempted to thread the syringe onto the packet and the plastic piece came off the syringe.The syringe could not thread onto the packet to make the transfer of solution possible.Another norian drillable inject sterile was opened to complete the procedure.There was a surgical delay of three to five minutes.Procedure outcome was successful.Patient status was good.This report is for one (1) norian drillable inject 5cc-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Reporter's first name provided.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part: 07.704.005s; norian drillable inject 5cc sterile; lot: dse5423 (sterile); lot quantity: 184; manufacturing location: supplier: (b)(4), (b)(6) / final inspection and release: monument; release to warehouse date: september 15, 2017; expiration date: april 28, 2019.Purchased finished goods traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Certificate of conformance received from dsm was reviewed and determined to be conforming.Certificate of conformance sterility requirements and results were reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.The device was sent to dsm biomedical for review with the following results.The returned product was investigated and reviewed.All related device history records and risk assessments were reviewed, and no discrepancies applicable to this complaint were noted.Specifically, the device history record shows no discrepancies during the manufacturing of the lot from which the product you received.The complaint was not able to be repeated, and the most probable cause is due to human error.Based on the information available, no assignable root cause could be determined.The device was returned to customer quality with the following results.Investigation flow: device interaction/functional visual inspection: no visual anomalies were noted during investigation.Functional test: the syringe and the pouch were able to connect appropriately and were not found to detach during investigation.The received condition does not agree with the reported condition and the complaint could not be replicated therefore the complaint was not confirmed.No definitive root cause was able to be determined as no issues were observed with the returned device.During this investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NORIAN DRILLABLE INJECT 5CC-STERILE
Common Device Name
FILLER, CALCIUM SULFATE PREFORMED PELLETS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8088941
Report Number2939274-2018-55038
Device Sequence Number11137489
Product Code MQV
UDI-Device Identifier10886982131614
UDI-Public(01)10886982131614
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K102722
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2019
Device Model Number07.704.005S
Device Catalogue Number07.704.005S
Device Lot NumberDSE5423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer11/20/2018
01/02/2019
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/10/2018
01/03/2019
Patient Sequence Number1
Patient Age71 YR